Electronic Journal of Probability

A support and density theorem for Markovian rough paths

Ilya Chevyrev and Marcel Ogrodnik

Full-text: Open access

Abstract

We establish two results concerning a class of geometric rough paths $\mathbf{X} $ which arise as Markov processes associated to uniformly subelliptic Dirichlet forms. The first is a support theorem for $\mathbf{X} $ in $\alpha $-Hölder rough path topology for all $\alpha \in (0,1/2)$, which proves a conjecture of Friz–Victoir [13]. The second is a Hörmander-type theorem for the existence of a density of a rough differential equation driven by $\mathbf{X} $, the proof of which is based on analysis of (non-symmetric) Dirichlet forms on manifolds.

Article information

Source
Electron. J. Probab., Volume 23 (2018), paper no. 56, 16 pp.

Dates
Received: 24 August 2017
Accepted: 1 June 2018
First available in Project Euclid: 11 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1528704074

Digital Object Identifier
doi:10.1214/18-EJP184

Mathematical Reviews number (MathSciNet)
MR3814250

Zentralblatt MATH identifier
06924668

Subjects
Primary: 60H10: Stochastic ordinary differential equations [See also 34F05]
Secondary: 60G17: Sample path properties

Keywords
Markovian rough paths support in Hölder topology Hörmander’s theorem

Rights
Creative Commons Attribution 4.0 International License.

Citation

Chevyrev, Ilya; Ogrodnik, Marcel. A support and density theorem for Markovian rough paths. Electron. J. Probab. 23 (2018), paper no. 56, 16 pp. doi:10.1214/18-EJP184. https://projecteuclid.org/euclid.ejp/1528704074


Export citation

References

  • [1] Andrei A. Agrachev and Yuri L. Sachkov, Control theory from the geometric viewpoint, Encyclopaedia of Mathematical Sciences, vol. 87, Springer-Verlag, Berlin, 2004, Control Theory and Optimization, II.
  • [2] R. F. Bass, B. M. Hambly, and T. J. Lyons, Extending the Wong-Zakai theorem to reversible Markov processes, J. Eur. Math. Soc. (JEMS) 4 (2002), no. 3, 237–269.
  • [3] Fabrice Baudoin and Martin Hairer, A version of Hörmander’s theorem for the fractional Brownian motion, Probab. Theory Related Fields 139 (2007), no. 3–4, 373–395.
  • [4] Thomas Cass and Peter Friz, Densities for rough differential equations under Hörmander’s condition, Ann. of Math. (2) 171 (2010), no. 3, 2115–2141.
  • [5] Thomas Cass, Martin Hairer, Christian Litterer, and Samy Tindel, Smoothness of the density for solutions to Gaussian rough differential equations, Ann. Probab. 43 (2015), no. 1, 188–239.
  • [6] Thomas Cass and Marcel Ogrodnik, Tail estimates for Markovian rough paths, Ann. Probab. 45 (2017), no. 4, 2477–2504.
  • [7] Ilya Chevyrev, Random walks and Lévy processes as rough paths, Probab. Theory Related Fields 170 (2018), no. 3-4, 891–932.
  • [8] Ilya Chevyrev and Terry Lyons, Characteristic functions of measures on geometric rough paths, Ann. Probab. 44 (2016), no. 6, 4049–4082.
  • [9] P. J. Fitzsimmons, Absolute continuity of symmetric diffusions, Ann. Probab. 25 (1997), no. 1, 230–258.
  • [10] Peter Friz and Nicolas Victoir, On uniformly subelliptic operators and stochastic area, Probab. Theory Related Fields 142 (2008), no. 3–4, 475–523.
  • [11] Peter K. Friz, Benjamin Gess, Archil Gulisashvili, and Sebastian Riedel, The Jain–Monrad criterion for rough paths and applications to random Fourier series and non-Markovian Hörmander theory, Ann. Probab. 44 (2016), no. 1, 684–738.
  • [12] Peter K. Friz and Atul Shekhar, General rough integration, Lévy rough paths and a Lévy-Kintchine-type formula, Ann. Probab. 45 (2017), no. 4, 2707–2765.
  • [13] Peter K. Friz and Nicolas B. Victoir, Multidimensional stochastic processes as rough paths, Cambridge Studies in Advanced Mathematics, vol. 120, Cambridge University Press, Cambridge, 2010.
  • [14] Masatoshi Fukushima, Yoichi Oshima, and Masayoshi Takeda, Dirichlet forms and symmetric Markov processes, extended ed., de Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter & Co., Berlin, 2011.
  • [15] Victor Guillemin and Shlomo Sternberg, Geometric asymptotics, American Mathematical Society, Providence, R.I., 1977, Mathematical Surveys, No. 14.
  • [16] Antoine Lejay, Stochastic differential equations driven by processes generated by divergence form operators. I. A Wong-Zakai theorem, ESAIM Probab. Stat. 10 (2006), 356–379.
  • [17] Antoine Lejay, Stochastic differential equations driven by processes generated by divergence form operators. II. Convergence results, ESAIM Probab. Stat. 12 (2008), 387–411.
  • [18] Terry Lyons and Lucreţiu Stoica, The limits of stochastic integrals of differential forms, Ann. Probab. 27 (1999), no. 1, 1–49.
  • [19] Terry J. Lyons, Differential equations driven by rough signals, Rev. Mat. Iberoamericana 14 (1998), no. 2, 215–310.
  • [20] J. Nash, Continuity of solutions of parabolic and elliptic equations, Amer. J. Math. 80 (1958), 931–954.
  • [21] Yoichi Oshima, Semi-Dirichlet forms and Markov processes, De Gruyter Studies in Mathematics, vol. 48, Walter de Gruyter & Co., Berlin, 2013.
  • [22] L. Saloff-Coste and D. W. Stroock, Opérateurs uniformément sous-elliptiques sur les groupes de Lie, J. Funct. Anal. 98 (1991), no. 1, 97–121.
  • [23] Daniel W. Stroock, Diffusion semigroups corresponding to uniformly elliptic divergence form operators, Séminaire de Probabilités, XXII, Lecture Notes in Math., vol. 1321, Springer, Berlin, 1988, pp. 316–347.
  • [24] Karl-Theodor Sturm, Analysis on local Dirichlet spaces. II. Upper Gaussian estimates for the fundamental solutions of parabolic equations, Osaka J. Math. 32 (1995), no. 2, 275–312.